Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 31, NWS Midland/Odessa, TX

March 29, 2008

NWS Midland/Odessa, TX issued this red flag warning at Mar 29, 2008, 5:51 AM CDT. It took effect at Mar 29, 2008, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 5:51 AM CDT (10:51 UTC)
In effect from
Mar 29, 2008, 3:00 PM CDT
Expired
Mar 29, 2008, 8:00 PM CDT
In force
5 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 291051
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 AM CDT SAT MAR 29 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY
THIS EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW
MEXICO PLAINS...AND THE VAN HORN AREA FOR SOUTHWESTERLY 20 FOOT
WINDS NEAR 20 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND
VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND
EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW MEXICO
PLAINS...THE VAN HORN AREA AND THE UPPER TRANS PECOS REGION FOR
SOUTHWESTERLY 20 FOOT WINDS NEAR 20 MPH...RELATIVE HUMIDITY LESS
THAN 15 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER...

.A DRYLINE WILL EXTEND FROM THE SOUTHEASTERN NEW MEXICO PLAINS TO
THE BIG BEND REGION OF SOUTHWEST TEXAS THIS AFTERNOON AND EVENING.
VERY WARM TEMPERATURES...INCREASED SOUTHWESTERLY WINDS NEAR OR
ABOVE 20 MPH...AND VERY LOW RELATIVE HUMIDITY CAN BE EXPECTED
ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE
MOUNTAINS AND THE VAN HORN AREA THIS AFTERNOON. CRITICAL FIRE
WEATHER CONDITIONS WILL CONTINUE ACROSS THESE SAME LOCATIONS
IN ADDITION TO THE UPPER TRANS PECOS REGION SUNDAY...AS DRIER AIR
AND INCREASED WIND SPEEDS SPREAD A LITTLE FARTHER EAST.

NMZ114-115-TXZ057-258-292100-
/O.UPG.KMAF.FW.A.0026.080329T1800Z-080330T0300Z/
/O.NEW.KMAF.FW.W.0031.080329T2000Z-080330T0100Z/
/O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
551 AM CDT SAT MAR 29 2008 /451 AM MDT SAT MAR 29 2008/

...RED FLAG WARNING IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW
MEXICO PLAINS...AND THE VAN HORN AREA...WHICH IS IN EFFECT FROM 3
PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS
EVENING. 

A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND
EVENING.

SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH...WITH A FEW
GUSTS TO 35 MPH ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND THE
VAN HORN AREA THIS AFTERNOON. WIND SPEEDS MAY BE HIGHER IN THE
GUADALUPE MOUNTAINS. VERY WARM TEMPERATURES AND MUCH DRIER AIR
WILL BRING MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT TO
THESE LOCATIONS. THESE CONDITIONS WILL COMBINE WITH ONGOING VERY
HIGH TO EXTREME FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR
RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON THROUGH EARLY THIS
EVENING. THESE CONDITIONS WILL BE LIKELY AGAIN SUNDAY AFTERNOON
AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ058-059-292100-
/O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
551 AM CDT SAT MAR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE UPPER TRANS PECOS
REGION OF WEST TEXAS SUNDAY AFTERNOON AND EVENING.

THE COMBINATION OF SOUTHWESTERLY 20 FOOT WINDS OF 15 TO 25
MPH...WITH A FEW GUSTS TO 35 MPH...MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER
WILL BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD
OVER THE UPPER TRANS PECOS REGION SUNDAY AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$
2 follow-up statements
000 
WWUS84 KMAF 292038
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT SAT MAR 29 2008

...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MDT FOR THE
GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...AND THE
VAN HORN AREA FOR SOUTHWESTERLY 20 FOOT WINDS NEAR 20 MPH...
RH/S LESS THAN 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND
EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...VAN HORN AREA AND THE UPPER TRANS PECOS REGION FOR
SOUTHWEST 20 FOOT WINDS NEAR 20 MPH...RH/S LESS THAN 15 PERCENT
AND VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING
FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS
PECOS FOR SOUTHWEST 20 FOOT WINDS NEAR 20 MPH...RH/S OF 10 TO 15 
15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER...

.WARM TEMPERATURES...INCREASED SOUTHWESTERLY WINDS NEAR OR ABOVE
20 MPH AND VERY LOW RH/S CAN BE EXPECTED ACROSS THE SOUTHEAST NEW
MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN AREA INTO THIS
EVENING.  CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS
THESE SAME LOCATIONS...IN ADDITION TO THE UPPER TRANS PECOS REGION
SUNDAY.  MONDAY AFTERNOON AND EVENING...ALL BUT THE PRESIDIO
VALLEY...BIG BEND REGION AND LOWER TRANS PECOS ARE EXPECTED TO
HAVE CRITICAL FIRE WEATHER CONDITIONS.

NMZ114-115-TXZ057-258-301000-
/O.NEW.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
/O.CON.KMAF.FW.W.0031.000000T0000Z-080330T0100Z/
/O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
338 PM CDT SAT MAR 29 2008 /238 PM MDT SAT MAR 29 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.  A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
CDT /7 PM MDT/ THIS EVENING.  A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35 MPH
ACROSS THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND
THE VAN HORN AREA INTO THIS EVENING. MINIMUM RH/S OF 10 TO 15
PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD IN THESE
AREAS. THESE CONDITIONS WILL BE LIKELY AGAIN SUNDAY AFTERNOON AND
EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ058-059-301000-
/O.NEW.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
/O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
338 PM CDT SAT MAR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.  A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...MINIMUM RH/S VALUES OF
10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL BRING
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD OVER THE
UPPER TRANS PECOS REGION SUNDAY AFTERNOON AND EVENING...AND AGAIN
MONDAY AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-060>063-067>070-074-075-080-301000-
/O.NEW.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
338 PM CDT SAT MAR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...MINIMUM RH/S VALUES OF
10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL BRING
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD OVER MARFA
PLATEAU...DAVIS MOUNTAINS AND PERMIAN BASIN MONDAY AFTERNOON AND
EVENING.

$$
000 
WWUS84 KMAF 300123 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
823 PM CDT SAT MAR 29 2008

...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON AND
EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...VAN HORN AREA AND THE UPPER TRANS PECOS REGION FOR
SOUTHWEST 20 FOOT WINDS NEAR 20 MPH...RH/S LESS THAN 15 PERCENT
AND VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING
FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS
PECOS FOR SOUTHWEST 20 FOOT WINDS NEAR 20 MPH...RH/S OF 10 TO
15 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA AND THE
UPPER TRANS PECOS REGION SUNDAY. MONDAY AFTERNOON AND EVENING...ALL
BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS
ARE EXPECTED TO HAVE CRITICAL FIRE WEATHER CONDITIONS.

NMZ114-115-TXZ057-258-301030-
/O.EXP.KMAF.FW.W.0031.000000T0000Z-080330T0100Z/
/O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/
/O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
823 PM CDT SAT MAR 29 2008 /723 PM MDT SAT MAR 29 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 35 MPH
WITH MINIMUM RH/S OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE
DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY. STRONGER
WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS. THESE CONDITIONS WILL
BE LIKELY AGAIN MONDAY AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ058-059-301030-
/O.CON.KMAF.FW.A.0027.080330T1700Z-080331T0100Z/
/O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
823 PM CDT SAT MAR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...MINIMUM RH/S VALUES OF
10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT 
CRITICAL FIRE WEATHER CONDITIONS OVER THE UPPER TRANS PECOS
REGION SUNDAY AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON
AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-060>063-067>070-074-075-080-301030-
/O.CON.KMAF.FW.A.0028.080331T1700Z-080401T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
823 PM CDT SAT MAR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...MINIMUM RH/S VALUES OF
10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER THE MARFA PLATEAU...DAVIS
MOUNTAINS AND PERMIAN BASIN MONDAY AFTERNOON AND EVENING.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 29, 4:20 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 29, 4:20 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 AM CDT SAT MAR 29 2008

.DISCUSSION...
BROAD UPPER TROUGH ACROSS THE WESTERN U.S. TODAY WILL DEEPEN SUNDAY
WITH SEVERAL SMALL DISTURBANCES EXPECTED TO TRACK ACROSS THE AREA.
NONE OF THESE SHORTWAVES LOOK VERY IMPRESSIVE... BUT WHEN COMBINED
WITH DECENT LOW LEVEL MOISTURE AND A GOOD DRYLINE MAY BE ENOUGH TO
DEVELOP SOME STORMS.  UPPER TROUGH AXIS SHOULD PASS ACROSS THE AREA
LATE MONDAY ENDING THE RAIN CHANCES FOR THE REGION.

WILL BEGIN THE DAY WITH POST FRONTAL CONDITIONS ACROSS THE AREA AND
ABUNDANT LOW CLOUDS ACROSS THE EAST.  MODELS HAVE THE LOW CLOUDS
SPREADING WEST DURING THE MORNING HOURS.  HAVE LOWERED HIGHS TODAY
TO THE LOWER SIDE OF GUIDANCE BASED ON STRENGTH OF COLD AIRMASS AND
THE RELUCTANCE OF THE LOW CLOUDS TO CLEAR OUT YESTERDAY... COULD SEE
REPEAT TODAY.  A NUMBER OF LOCATIONS AROUND THE AREA ARE APPROACHING
SATURATION SO CONTINUED MENTION OF PATCHY MORNING FOG THAT MAY
SPREAD AS FAR WEST AS SOUTHEASTERN NEW MEXICO WITH EASTERLY SURFACE
FLOW... ALTHOUGH PERMIAN BASIN AND TRANS PECOS LOOKING MORE
FAVORABLE.  DEVELOPMENT OF LEESIDE TROUGH WILL RETURN SURFACE WINDS
TO THE SOUTH TO SOUTHWEST TODAY.

AS FAR AS RAIN CHANCES SPC HAS EASTERN PART OF AREA IN GENERAL
THUNDER TODAY AND SUNDAY.  HAVE KEPT POPS EAST BOTH DAYS BUT HAVE
CUT THE WESTERN COUNTIES OUT OF IT.  WILL HAVE DEVELOPMENT OF A
DRYLINE TODAY AND SUNDAY WHICH WILL HELP TO FOCUS STORM DEVELOPMENT
FOR EASTERN PERMIAN BASIN AND LOWER TRANS PECOS... BUT ALSO CUT OFF
MOISTURE FROM WESTERN COUNTIES.  MODEL POPS NOT VERY HIGH THIS WEEKEND
WITH MODEL QPF BEING THE HIGHEST FOR THE EASTERN PERMIAN BASIN SUNDAY
NIGHT.

ON MONDAY STILL COULD SEE A FEW SHOWERS/STORMS FAR EAST BUT DRYLINE
PUSHES EAST OF THE CWA BY MIDDAY ENDING ANY RAIN CHANCES.  WEST OF
THE DRYLINE WILL BE FIRE WX CONCERNS THAT WILL BE ADDRESSED BELOW.
LATEST MET GUIDANCE KEEPS THE WIND BELOW HIGH WIND CRITERIA AT GDP
MOST PERIODS TODAY AND SUNDAY... MAY BRIEFLY APPROACH 40 MPH BUT
WILL NOT ISSUE A WIND WARNING.

TEMPERATURES SHOULD BE WARMER TODAY CLIMBING INTO THE 80S SUNDAY AND
MONDAY.  ANOTHER COLD FRONT MONDAY NIGHT WILL KNOCK HIGHS BACK INTO
THE 70S FOR THE REMAINDER OF THE WEEK.  COULD SEE RAIN CHANCES
INCREASING LATE IN THE WEEK WITH THE APPROACH OF ANOTHER UPPER TROUGH
BUT KEPT IT DRY FOR NOW.

&&

.FIRE WEATHER...
RH RECOVERY HAS BEEN GOOD TO EXCELLENT ACROSS JUST ABOUT ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO EARLY THIS MORNING...AS EASTERLY
FLOW CONTINUES TO BRING MOISTURE ACROSS THE REGION. BY THIS
AFTERNOON...A DRYLINE WILL BEGIN TO SHARPEN FROM THE FAR
SOUTHEASTERN PLAINS OF NEW MEXICO TO THE BIG BEND REGION.
TEMPERATURES WILL WARM INTO THE 70S AND 80S BEHIND THE DRYLINE WITH
RELATIVE HUMIDITY VALUES DROPPING TO THE 10 TO 15 PCT RANGE...
ESPECIALLY WEST OF A TATUM...HOBBS...KERMIT/PECOS...ALPINE....
PANTHER JUNCTION LINE. SOUTHWESTERLY WINDS WILL ALSO INCREASE NEAR
OR ABOVE 20 MPH ACROSS THE GUADALUPE MOUNTAINS...AND PORTIONS OF THE
SOUTHEASTERN NEW MEXICO PLAINS AND VAN HORN AREA. WE HAVE ISSUED A
RED FLAG WARNING FOR THESE LOCATIONS FROM 2 PM MDT TO 7 PM MDT...
WHERE RH VALUES BELOW 15 PCT WILL HAVE THE BEST CHANCE TO COINCIDE
WITH 20 MPH WINDS DURING THIS TIME FRAME.

THE DRYLINE WILL ADVANCE SLIGHTLY WESTWARD TONIGHT...AND WILL EXTEND
SOMEWHERE IN THE VICINITY FROM THE SOUTHEASTERN NEW MEXICO PLAINS TO
THE BIG BEND REGION. EAST OF THIS FEATURE...LOOK FOR GOOD TO
EXCELLENT RECOVERY...INCLUDING THE PERMIAN BASIN AND THE LOWER TRANS
PECOS AND EASTERN BIG BEND REGIONS. RH RECOVERY WILL BE POOR TO FAIR
WEST OF THE DRYLINE...ESPECIALLY THE WESTERN EDDY COUNTY PLAINS...
THE GUADALUPE MOUNTAINS...AND THE VAN HORN CORRIDOR.

CRITICAL FIRE WEATHER CONDITIONS LOOK TO RETURN AGAIN SUNDAY
AFTERNOON ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE
MTNS...THE VAN HORN CORRIDOR...AND PORTIONS OF THE UPPER TRANS PECOS
REGION...AS VERY DRY AIR ONCE AGAIN SPREADS ACROSS THESE LOCATIONS
ALONG WITH GUSTY SOUTHWESTERLY WINDS NEAR/ABOVE 20 MPH. WE WILL
CONTINUE THE FIRE WEATHER WATCH FOR THESE LOCATIONS SUNDAY
AFTERNOON. THE FIRE WEATHER WATCH MAY NEED TO BE EXPANDED FARTHER
EAST BY MONDAY AFTERNOON AS THE DRYLINE ADVANCES EAST OF THE ENTIRE
FORECAST AREA AND WINDS SHIFT TO THE WEST AND INCREASE TO NEAR 20
MPH ACROSS MUCH OF THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  58  84  58  /  20  10  10  20
CARLSBAD NM                79  51  88  52  /   0  10   0  10
DRYDEN TX                  74  60  84  59  /  20  10  10  20
FORT STOCKTON TX           78  59  88  58  /  10  10  10  10
GUADALUPE PASS TX          75  45  82  49  /   0  10   0  10
HOBBS NM                   75  48  86  52  /  10  10   0  10
MARFA TX                   78  42  84  46  /  10  10   0  10
MIDLAND INTL AIRPORT TX    72  55  84  57  /  10  10  10  20
ODESSA TX                  73  57  85  57  /  10  10  10  20
WINK TX                    80  52  93  54  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 11 AM TO 7 PM MDT SUNDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM
     CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM 12 PM CDT /11 AM MDT/ TO 8 PM CDT /7 PM
     MDT/ SUNDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...
     LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

21/72
Hazardous weather outlook, Mar 29, 5:10 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 AM CDT SAT MAR 29 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
510 AM CDT SAT MAR 29 2008 /410 AM MDT SAT MAR 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS AND THE VAN HORN
AREA THIS AFTERNOON AS SOUTHWESTERLY WINDS INCREASE AND RELATIVE
HUMIDITY FALLS TO LESS THAN 15 PERCENT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PERMIAN
BASIN AND THE LOWER TRANS PECOS REGION THIS AFTERNOON. NO SEVERE
WEATHER IS EXPECTED WITH THUNDERSTORMS THAT DEVELOP TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASED SOUTHWESTERLY WINDS AND LOW RELATIVE HUMIDITY WILL
LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
GUADALUPE MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN
HORN AREA AND THE UPPER TRANS PECOS REGION AGAIN SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:53 PM CDTHigh Wind WatchMAF24 hr
Mar 29, 3:38 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more23 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.